Alert archive / Georgia / Red Flag Warnings in 2006

Red Flag Warning 90, NWS Tallahassee, FL

June 28, 200614 counties in Georgia; 5 counties in Alabama; 10 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jun 28, 2006, 3:04 PM EDT for 14 counties in Georgia; 5 counties in Alabama; 10 counties in Florida. It took effect at Jun 29, 2006, 4:47 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2006, 3:04 PM EDT (19:04 UTC)
In effect from
Jun 29, 2006, 4:47 AM EDT
Expired
Jun 29, 2006, 7:01 PM EDT
In force
14 hr
Issued by
NWS Tallahassee, FL
All 29 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2186 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 281904
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT WED JUN 28 2006

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR
SOUTHEAST ALABAMA...

...A RED FLAG WARNING IS IN EFFECT FOR INLAND AREAS OF THE FLORIDA
PANHANDLE AND WESTERN PART OF THE BIG BEND FOR THURSDAY AFTERNOON...

FLZ007-009>011-013-016-017-026-291130-
/O.UPG.KTAE.FW.A.0073.060629T1700Z-060630T0000Z/
/O.NEW.KTAE.FW.W.0090.060629T1700Z-060630T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
LIBERTY-
204 PM CDT WED JUN 28 2006 /304 PM EDT WED JUN 28 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION INDICES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF WARM TEMPERATURES AND 
LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-291130-
/O.CON.KTAE.FW.A.0073.060629T1800Z-060629T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
204 PM CDT WED JUN 28 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON DUE TO A 
COMBINATION OF RELATIVE HUMIDITY NEAR 30 PERCENT...20 FOOT WINDS
NEAR 10 MPH AND A KBDI OVER 500.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JAMSKI/GOREE
4 follow-up statements
000 
WWUS82 KTAE 290847
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 AM EDT THU JUN 29 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR SOUTHEAST
ALABAMA WITH A FIRE WEATHER WATCH FOR FRIDAY AFTERNOON...
...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR INLAND COUNTIES OF THE FLORIDA PANHANDLE AND BIG
BEND...
...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND COUNTIES
EXCEPT ALONG THE IMMEDIATE COAST...

ALZ065>069-291930-
/O.UPG.KTAE.FW.A.0073.060629T1800Z-060629T2200Z/
/O.NEW.KTAE.FW.A.0074.060630T1700Z-060701T0000Z/
/O.EXB.KTAE.FW.W.0090.060629T1800Z-060629T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
347 AM CDT THU JUN 29 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON
DUE TO RELATIVE HUMIDITY VALUES BELOW 30 PERCENT CONCURRENT WITH
20 FOOT WINDS OF 10 MPH AND A KBDI OVER 500. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED FOR FRIDAY FOR SIMILAR CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ018-019-027-291930-
/O.NEW.KTAE.FW.A.0074.060630T1600Z-060701T0100Z/
/O.EXB.KTAE.FW.W.0090.060629T1700Z-060630T0100Z/
JEFFERSON-MADISON-WAKULLA-
447 AM EDT THU JUN 29 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT
THIS EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR
FRIDAY AFTERNOON THROUGH EARLY EVENING FOR SIMILAR CONDITIONS. THE
WATCH AND WARNING ARE NOT IN EFFECT FOR COASTAL PORTIONS OF
WAKULLA AND JEFFERSON COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF WARM TEMPERATURES AND
LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>011-013-016-017-026-291930-
/O.NEW.KTAE.FW.A.0074.060630T1600Z-060701T0100Z/
/O.EXT.KTAE.FW.W.0090.060629T1700Z-060630T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
LIBERTY-
347 AM CDT THU JUN 29 2006 /447 AM EDT THU JUN 29 2006/

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES A RED FLAG
WARNING...NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
TO 9 PM EDT /8 PM CDT/ THIS EVENING DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT. IN ADDITION...DISPERSION
INDICES WILL BE OVER 75 FOR THE INLAND PANHANDLE COUNTIES. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY AFTERNOON THROUGH
EARLY EVENING FOR SIMILAR CONDITIONS WITH HIGH DISPERSION ALSO
EXPECTED FOR THE INLAND BIG BEND COUNTIES ON FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF WARM TEMPERATURES AND
LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ012-014-015-028-029-034-291930-
/O.NEW.KTAE.FW.A.0074.060630T1600Z-060701T0100Z/
BAY-GULF-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE-
347 AM CDT THU JUN 29 2006 /447 AM EDT THU JUN 29 2006/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

18-WOOL
000 
WWUS82 KTAE 291914
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT THU JUN 29 2006

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR 
SOUTHEAST ALABAMA WITH A FIRE WEATHER WATCH FOR FRIDAY
AFTERNOON...

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY 
EVENING FOR INLAND COUNTIES OF THE FLORIDA PANHANDLE AND BIG
BEND...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND COUNTIES
EXCEPT ALONG THE IMMEDIATE COAST...

FLZ007-009>011-013-016>019-026-027-300100-
/O.UPG.KTAE.FW.A.0074.060630T1600Z-060701T0100Z/
/O.NEW.KTAE.FW.W.0091.060630T1700Z-060701T0000Z/
/O.CON.KTAE.FW.W.0090.000000T0000Z-060630T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-
214 PM CDT THU JUN 29 2006 /314 PM EDT THU JUN 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
9 PM EDT /8 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-028-029-034-301130-
/O.UPG.KTAE.FW.A.0074.060630T1600Z-060701T0100Z/
/O.NEW.KTAE.FW.W.0091.060630T1700Z-060701T0000Z/
BAY-GULF-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE-
214 PM CDT THU JUN 29 2006 /314 PM EDT THU JUN 29 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE 
FIRE GROWTH POTENTIAL.

$$

ALZ065>069-292300-
/O.CON.KTAE.FW.W.0090.000000T0000Z-060629T2300Z/
/O.CON.KTAE.FW.A.0074.060630T1700Z-060701T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
214 PM CDT THU JUN 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JAMSKI/MANNING
000 
WWUS82 KTAE 292018
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EDT THU JUN 29 2006

...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON THROUGH
EARLY EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL 
GEORGIA...

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR
SOUTHEAST ALABAMA WITH A FIRE WEATHER WATCH FOR FRIDAY
AFTERNOON...

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR INLAND COUNTIES OF THE FLORIDA PANHANDLE AND BIG
BEND...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND COUNTIES
EXCEPT ALONG THE IMMEDIATE COAST...

GAZ120>131-142-144-300000-
/O.EXB.KTAE.FW.W.0090.000000T0000Z-060630T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-BAKER-
418 PM EDT THU JUN 29 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>011-013-016>019-026-027-300100-
/O.CON.KTAE.FW.W.0090.000000T0000Z-060630T0100Z/
/O.CON.KTAE.FW.W.0091.060630T1700Z-060701T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-
318 PM CDT THU JUN 29 2006 /418 PM EDT THU JUN 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
9 PM EDT /8 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-292300-
/O.CON.KTAE.FW.W.0090.000000T0000Z-060629T2300Z/
/O.CON.KTAE.FW.A.0074.060630T1700Z-060701T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
318 PM CDT THU JUN 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ012-014-015-028-029-034-301130-
/O.CON.KTAE.FW.W.0091.060630T1700Z-060701T0000Z/
BAY-GULF-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE-
318 PM CDT THU JUN 29 2006 /418 PM EDT THU JUN 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE 
FIRE GROWTH POTENTIAL.

$$

JAMSKI
000 
WWUS82 KTAE 292301
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT THU JUN 29 2006

...RED FLAG WARNING IS CANCELLED FOR THURSDAY AFTERNOON FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR SOUTHEAST ALABAMA FOR LOW RELATIVE HUMIDITY...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ FRIDAY FOR PORTIONS OF THE FLORIDA BIG BEND 
AND PANHANDLE FOR LOW RELATIVE HUMIDITY...

FLZ007-009>011-013-016>019-026-027-301245-
/O.CAN.KTAE.FW.W.0090.000000T0000Z-060630T0100Z/
/O.CON.KTAE.FW.W.0091.060630T1700Z-060701T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-
601 PM CDT THU JUN 29 2006 /701 PM EDT THU JUN 29 2006/

...RED FLAG WARNING IS CANCELLED FOR THURSDAY AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ FRIDAY FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

ALZ065>069-301245-
/O.CAN.KTAE.FW.W.0090.000000T0000Z-060629T2300Z/
/O.CON.KTAE.FW.A.0074.060630T1700Z-060701T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
601 PM CDT THU JUN 29 2006

...RED FLAG WARNING IS CANCELLED FOR THURSDAY AFTERNOON FOR SOUTHEAST ALABAMA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR SOUTHEAST ALABAMA FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THURSDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

GAZ120>131-142-144-300015-
/O.CAN.KTAE.FW.W.0090.000000T0000Z-060630T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-BAKER-
701 PM EDT THU JUN 29 2006

...RED FLAG WARNING IS CANCELLED FOR THURSDAY AFTERNOON FOR SOUTHWEST
AND SOUTH CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THURSDAY AFTERNOON. 

$$

FLZ012-014-015-028-029-034-301245-
/O.CON.KTAE.FW.W.0091.060630T1700Z-060701T0000Z/
BAY-GULF-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE-
601 PM CDT THU JUN 29 2006 /701 PM EDT THU JUN 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ FRIDAY FOR PORTIONS OF THE FLORIDA BIG BEND 
FOR LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO
8 PM EDT /7 PM CDT/ FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

$$

FOURNIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 28, 2:35 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 28, 2:35 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EDT WED JUN 28 2006

.SYNOPSIS...
SCATTERED CONVECTION DEVELOPING AS SUGGESTED IN THE WORKSTATION WRF
RUN THIS MORNING ACROSS THE FLORIDA BIG BEND AND PANHANDLE.
CONVECTIVE CELLS HAVE BEEN PROLIFIC LIGHTNING PRODUCERS BUT LITTLE IN
THE WAY OF ANY STRONG WINDS OR HAIL. THE KTLH RADAR IS DOWN AGAIN.
THIS HAS BEEN A VERY FRUSTRATING SITUATION WHERE THE RADAR GOES
DOWN WHENEVER THERE IS LIGHTNING IN THE VICINITY. IT IS DUE TO A
COMMUNICATION LINE FAULT THAT OCCURS WHEN LIGHTNING OCCURS NEARBY.
ELSEWHERE...CONVECTION IS ALSO DEVELOPING IN SOUTHWEST AND
SOUTH-CENTRAL GEORGIA. SOME ISOLATED CELLS MAY EVEN DEVELOP IN SE
ALABAMA. CURRENT LAPS ANALYSIS SHOWS THE HIGHEST CAPE EXTENDING FROM
PANAMA CITY TO THE NORTHEAST ACROSS SOUTH GEORGIA. LATEST SURFACE
ANALYSIS SHOWS THE FRONTAL BOUNDARY BETWEEN DOTHAN (69F DWPT) AND
TROY (61F DWPT). DEWPOINTS DROP OFF INTO THE MID 50S IN CENTRAL
ALABAMA. ELSEWHERE...WEAK HIGH PRESSURE CENTERED ACROSS THE LOWER MS
VALLEY. ATLANTIC RIDGE LOCATED ACROSS CENTRAL FLORIDA. WV IMAGERY
SHOWS DRY AIR ACROSS THE LOWER MS VALLEY CONTINUES TO MOVES EASTWARD
AND SLIGHTLY SOUTHWARD.  AN UPPER LOW IS MOVING WEST ABOUT 900 MILES
OFF THE CAROLINA COAST SPREADING A LARGE AMOUNT OF DRY MIDLEVEL AIR
IN ITS WESTERN SEMICIRCLE.

&&

.SHORT TERM...
TROUGH IN THE EAST...RIDGE IN THE WEST IS THE CURRENT UPPER AIR
PATTERN. OVER THE NEXT FEW DAYS...THE TROUGH/RIDGE PATTERN WILL
FLATTEN SLIGHTLY BY THE WEEKEND. HEIGHTS ARE PREDICTED TO RISE OVER
OUR AREA AS WE ENTER THE WEEKEND AS RIDGING ALOFT BUILDS OVER THE
EASTERN GULF OF MEXICO AND FLORIDA. CLOSER TO HOME...NAM AND GFS ARE
IN BASIC AGREEMENT THAT WE WILL DRY OUT FOR THE NEXT FEW DAYS
BRINGING BACK MID 90S (OR HIGHER) AFTERNOON TEMPS. HAVE TAKEN A
BLEND OF NAM AND GFS FOR THE SHORT TERM IF IT REALLY MATTERS AT ALL.

.LONG TERM...BY THE WEEKEND...FLOW WILL BE BACK TO A SOUTHERLY
COMPONENT AND MOISTURE WILL AGAIN BE ON THE RISE. THIS WILL KEEP
TEMPS DOWN OVER THE WEEKEND AND THROUGH THE FIRST PART OF NEXT
WEEK...BUT POPS WILL ALSO BE BACK UP TO NEAR NORMAL FOR THIS TIME
OF YEAR...40-50% SUN THROUGH WED.
AN UPDATE ON THE EXTENDED FROM THE MORNING PACKAGE SHOWS THE
ATLANTIC RIDGE MOVING NORTH AND CENTERED ACROSS CENTRAL GEORGIA BY
EARLY WEEK...WHICH PUTS OUR AREA UNDER A MORE TROPICAL SOUTHEAST
FLOW WITH INCREASED DEEP LAYER MOISTURE. A FRONTAL BOUNDARY BEGINS TO
APPROACH THE SOUTHEAST U.S. BY NEXT WED...BUT I DOUBT IF IT WILL
PENETRATE MUCH FARTHER SOUTH DUE EAST-WEST RIDGING ALOFT. AS THE MID
SHIFT SAID...WE EXPECT NEAR CLIMO TEMPS AND POPS.

&&

.MARINE...
WINDS AND SEAS REMAIN LIGHT OVER THE COASTAL WATERS FOR THE
NEXT SEVERAL PERIODS.

&&

.AVIATION...
DRIER AIR WILL FILTER ACROSS THE AREA OVERNIGHT. WITH THE GROUND
SATURATED BY RAIN TODAY... TLH SHOULD SEE MVFR VISIBILITY BETWEEN
07Z AND 12Z. LIKEWISE FOR VLD WHERE THERE WILL LIKELY BE RAIN THIS
AFTERNOON. OTHER TAF SITES MAY HAVE LITTLE OR NO RESTRICTIONS.

&&

.FIRE WEATHER...
A RED FLAG WARNING WILL BE ISSUED FOR OUR INLAND FL PANHANDLE AND
EXTREME WESTERN BIG BEND COUNTIES FOR THURS AS THE DRY AIR MOVES INTO
THE AREA. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR OUR ALABAMA
COUNTIES DUE TO HIGH KBDI INDICES...LOW RELATIVE HUMIDITIES AND
MARGINAL WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  96  66  96 /  30  10  10  10
PANAMA CITY  77  95  74  94 /  30  10  10  10
DOTHAN       69  95  67  96 /  10   0  10  10
ALBANY       70  95  67  96 /  20   0  10  10
VALDOSTA     71  94  65  96 /  30  10  10  10
CROSS CITY   72  93  69  96 /  30  20  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FOR THURSDAY AFTERNOON FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...AND
     HOUSTON.

GA...NONE.
FL...RED FLAG WARNING FOR THURSDAY AFTERNOON FOR
     THE INLAND COUNTIES OF THE EASTERN PANHANDLE
     AND WESTERN BIG BEND.

&&

PUBLIC/MARINE...WATSON
AVIATION/FIRE WEATHER...GOREE
EXTENDED...MCNATT
Hazardous weather outlook, Jun 28, 4:46 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 AM EDT WED JUN 28 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-290900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
346 AM CDT WED JUN 28 2006 /446 AM EDT WED JUN 28 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONTAL BOUNDARY WILL REMAIN NORTHWEST OF THE AREA TODAY
AND THIS...COMBINED WITH AMPLE MOISTURE AND SEA-BREEZE
INTERACTIONS...WILL PRODUCE ANOTHER DAY OF SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE AREA. SOME OF THESE
STORMS...ESPECIALLY IN SOUTHWEST AND SOUTH-CENTRAL GEORGIA AS
WELL AS THE FLORIDA PANHANDLE AND BIG BEND...MAY BECOME SEVERE
LATER TODAY WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS. A FEW STORMS OFFSHORE MAY ALSO PRODUCE WATERSPOUTS.
ADDITIONALLY...SOME SLOW MOVING STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AREAS.
THESE STORMS WILL GRADUALLY DIMINISH DURING THE LATE EVENING TO
EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
DRIER AIR WILL MOVE INTO THE AREA ON THURSDAY...DECREASING RAIN
CHANCES BUT POSSIBLY CREATING RED FLAG CONDITIONS FOR SOUTHEAST
ALABAMA AND THE FLORIDA PANHANDLE. TEMPERATURES WILL BE QUITE WARM
IN THE MID 90S BOTH THURSDAY AND FRIDAY AFTERNOONS. RAIN CHANCES
ARE BACK IN THE FORECAST ON SATURDAY AND GRADUALLY INCREASE TO
AROUND NORMAL FOR THIS TIME OF YEAR SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT

In the hours before

Special weather statement, Jun 28, 2:10 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT WED JUN 28 2006

GAZ127-281900-
WORTH-
210 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN WORTH
COUNTY...

* UNTIL 300 PM EDT

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF LEESBURG...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jun 28, 2:18 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 PM EDT WED JUN 28 2006

FLZ018-028-281845-
JEFFERSON-TAYLOR-
218 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST JEFFERSON
AND NORTHWEST TAYLOR COUNTIES...

* UNTIL 245 PM EDT

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF MONTICELLO...MOVING
EAST-SOUTHEAST AT 15 TO 20 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:22 AM EDTFire Weather WatchTAECoffee, Dale, Geneva, Henry, Houston24 hr

Nearby

Red Flag Warnings in Georgia, 2006Red Flag Warnings in Florida, 2006Red Flag Warnings in Alabama, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.